Facebook Pixel

birth control and plan b confusion.

By July 30, 2016 - 10:23pm
Rate This

i started my very first bc yesterday, called tri linyah, in result of that ive noticed ive been bleeding, lightly. i got my period on the first of july and the bleeding just started today. (IS IT MY PERIOD?) i was spotting on the 28th too. (before i even started my birth control)

earlier on the week, i took a plan b, on the 22nd. (pregnancy scare due to me not having BC yet) anyways, after taking that i had cramps, (felt like menstrual cramps, was only extremely painful on one side to be specific, it lasted from the 24th - 25th)

blood info:
the blood is a brown color, due to drying, (just looked at the blood on my pad lol) but originally is a dark red color from what i can recall. i did some research on implantation bleeding and cramping etc, im confused about it lol.

is this implantation bleeding? or is this a normal side effect for starting birth control? i bled on two different occasions. on the 28th and now today on the 30th. does implantation bleeding work like that? i didnt bleed any between those days either. idk im just really scared of being pregnant.
Update: TO BE LESS CONFUSING: - Took Plan B on the 22nd. Had Cramps from 24th to 25th afterwards. then bled on 28th is this normal for plan b?
then started my first birth control on the 29th. having spotting now on the 30th. is this a common side effect?

or is this all implantation bleeding? can implantation bleeding be like this? i googled and did research and i couldnt see anything about implantation bleeding happening twice? i didnt bleed at all after the 28th. it just now started happening again after i started the birth control. could i possibly be pregnant or am i just really overreacting? :(

Add a Comment2 Comments


Hello and welcome to EmpowHer,
Bleeding a few days later is a common side effect of emergency contraception. Other side effects include: cramping, tender breasts, nausea and it can also disrupt your regular period.
Often you need to start birth control pills the after the last day of your period.
Taking emergency contraception not long before starting birth control pills is causing the spotting/irregular bleeding. This is to be excepted because both kinds of pills contain hormones.
You are not pregnant. You period will balance itself as you keep taking the pill correctly.

July 31, 2016 - 8:49am
(reply to fchacon)

thank u :)

July 31, 2016 - 6:11pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!